MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT

WILSON-COOK MEDICAL INC ECHOTIP ULTRA FIDUCIAL NEEDLE; FCG, BIOPSY NEEDLE KIT
Model Number G03793
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device returned with the needle adjuster in the retracted position however the needle was exposed and the stylet was slightly bent.The handle was manipulated and the needle would advance further slightly but would not retract at all.The handle provided no resistance and the needle did not seem to be moving inside the sheath or the handle as expected.The handle was disassembled for further evaluation, and it was confirmed that the needle had separated from the inner cannula.The needle was removed from the device and examined at the attachment point with the inner cannula.There was obvious glue present on the proximal end of the needle between the marked areas and on the luer threads, as well as on the inside portion of the inner cannula.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the returned device confirmed the report.The needle was unable to retract due to the needle breaking and detaching at the handle end.The failure occurred at the glue joint.The cause of the joint failure was undetermined as glue was present at the break.Prior to distribution, all echotip ultra fiducial needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic ultrasonography, the physician used a cook echotip ultra fiducial needle.It was reported that the physician attempted to place fiducials.He stuck the lesion and the needle looked straight and went in smoothly.When he unlocked the device and stuck the lesion, he started to make the initial pass.The moment he took the handle and pushed it down to make the needle go into the patient, it went down about 2 cm and then the stylet was coming out the back of the needle by itself.He did not notice it.He tried to make another and about 2 more cm of the stylet came out.The physician pulled the needle back into the sheath and removed it with the scope.He tried to test the needle outside the patient by pushing the handle down to expose the needle and the needle did not come out of the sheath.After that, he pushed the stylet back into the handle and the needle came out of the sheath.They had to physically push the needle into the sheath so that the needle would not be exposed while returning it to cook for investigation.They had to abort this portion of the procedure without placing any fiducials because they did not have any more fiducial needles to use.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECHOTIP ULTRA FIDUCIAL NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19961908
Report Number1037905-2024-00452
Device Sequence Number20987373
Product Code FCG
UDI-Device Identifier00827002037939
UDI-Public(01)00827002037939(17)250102(10)W4797649
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2025
Device Model NumberG03793
Device Catalogue NumberECHO-22-F
Device Lot NumberW4797649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GF-UCT180
Patient SexMale